Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


"Changing Cocktail" Follow-up
Jun 22, 2008

Dr Holodniy, Thank you for your advice re: http://www.thebody.com/Forums/AIDS/Labs/Archive/Treatment/Q190542.html . I suppose the query was more of an indicator of my lack of knowledge on the topic of switching only one med, here substituting Isentress for Fuzeon, even though having been undetectable for the past three yrs, undetectable for the first time in 8 yrs of living with HIV, rather than a legitimate scientific query. So, I'd like to thank you for your reply. THAT being said I do belive I have a more scientific question I'd like to ask as a follow up to my last email.

You were indeed correct Sir in your belief that my Dr's previous advice was indeed feesible. After 4 weeks my VL <48 and my TCells jumped from 472 to 698. I am currently awaiting my 2mnth labs but having jsut met with my ID Dr he has suggested another change. This recommendation is why I'm emailing you again. As I have had such a positive result thus far with my new cocktail, Isentress, norvir boosted Reyataz, and Truvada, he is suggesting simply stopping norvir-boosted Reyataz, leaving only Isentress and truvada. he has sighted the need to keep truvada as the "backbone" and thinks Isentress can stop viremia as well as the PI. He also noted side effects of long term PI use. My questions are these" knowing that I too know a lot of data does not exist on Isentress. What are the chances of "losing" Reyataz or any other PIs for that matter. I know you don't know my geno/phenotypes but in general, resistance issues are not currently significant. Is any preliminary data suggesting that Isentress is indeed this powerful? The last email addressed my fear in switching only one med vs two or more. As I was unaware that was a possibility I'm too unfamiliar with stopping one med and NOT adding another. Is the issue that is negating my previous concerns the fact that I am currently undetectable? I'm guessing the odds of succes would have to be fairly well? How common is it to stop one med while maintaining a succesful drug combo? AM I again simply unedecuated on this topic too? Am I being paranoid? Are my concerns valid? I woudl appreciate any adn all answers you might have to offer. Again I am sincerely thankful for your previous reply and thank you very much for your time. Your knowledge and assistance has been greatly appreciated. I hope it was ok to email you again with this follow-up. Have a great day. In health.

Response from Dr. Holodniy

Although the recommendation to stop the ritonavir boosted PI and leave you on issentress and truvada is logical and at one level makes both clinical and practical sense; we are in an area where there is no data to help guide us. On the one hand, you are undetectable, and dropping one med still leaves you with a traditional 2-class HAART regimen. All those drugs are very potent and likely to maintain an undetectable viral load. Recent data suggests that some people who start 3 drugs could safely have 2 drugs dropped once their viral load becomes undetectable and be left on Kaletra monotherapy and maintain an undetectable viral load. There is also some data in ARV naive patients that issentress can be given with drugs like truvada and result in a successfully maintained undetectable viral load. On the other hand, as stated before, we have no good published data on the proposed strategy.



Previous
Marathons & CD4 drop
Next
HIV test results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement